Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Need advice on situation with Ativan


[Be...]

Recommended Posts

Hello:

 

I was prescribed Ativan at the end of May 2020, and have been taking 2mg daily since that time- 0.5mg in the morning, 0.5mg in the afternoon, and 1mg at bedtime.

 

I was prescribed this medication to help with very severe insomnia that developed as part of a cluster of issues due to a bad reaction to a medication called finasteride. I had been unable to sleep more than an hour at a time since early March, and after trying some other medications, my psychiatrist prescribed Ativan.

 

It has helped with my sleep, but at this time (early July), it seems to be losing its effectiveness. I was told this might happen.

 

Accordingly, I want to prepare to taper off this medication. But given my already-complicated health situation (this post-drug syndrome I developed has made lots of things very difficult, including cognitive/memory difficulties), I want to be extremely cautious in how I do so, to avoid any further damage that withdrawal might cause.

 

I am here to get some advice that is particular to my situation and from people that have experience with what would be appropriate. 

Link to comment
Share on other sites

Hello Benthic and Welcome to BenzoBuddies!

 

We're so glad you found us!  You'll find the information and support you need to help you plan a careful taper off Ativan.  You're wise to want to plan your taper, mindful of the need to minimize symptoms.  I'm sorry you've had to deal with so much.

 

We support tapering with cuts of no more than 5-10% every 10-14 days or longer as determined by symptoms.  This helps minimize symptoms and helps keep you as functional as possible during your withdrawal.  Some members find it works best for their taper to be guided by symptoms, waiting for symptoms to stabilize  before making the next cut.

 

We invite you to explore the site and post with questions when you're ready.  Here are links to help you get started:

 

The Ashton Manual is an excellent resource on benzo withdrawal written by a leading expert in the field.

 

These boards are relevant to your situation:

Planning Your Withdrawal (Taper Plans)

Withdrawal Support (during your taper)

Insomnia   

 

It’s helpful to create a signature so other members who want to reply to your posts can see where you are in the process. Here’s how to add your benzo info automatically to your posts: go to Profile, then Forum Profile, write your info (which benzo, dose, taper history) in the text box and save. Thanks! Let us know if you need help with this.

 

We're glad you're here!  Please reach out for support.

Brighterday.  :)

Link to comment
Share on other sites

Welcome!

 

I too was on ativan. Initially started for anxiety but then i developed sleep problems - not once did anyone think or suggest it was the ativan! Now that I am free of ativan my sleep has returned  :thumbsup:

 

You mention having problems with post- drug syndrome..the symptoms you describe can also be benzo related - just so you know. When ativan had gone tolerant for me my cognitive function was horrible.

 

slower taper is best:) You can do this.

Link to comment
Share on other sites

×
×
  • Create New...